Alert archive / Illinois / Heat Advisories in 2011

Heat Advisory 3, NWS Lincoln, IL

July 10, 201135 counties in Illinois

NWS Lincoln, IL issued this heat advisory at Jul 10, 2011, 3:02 AM CDT for 35 counties in Illinois. It took effect at Jul 11, 2011, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jul 10, 2011, 3:02 AM CDT (08:02 UTC)
In effect from
Jul 11, 2011, 12:00 PM CDT
Expired
Jul 11, 2011, 7:00 PM CDT
In force
7 hr
Issued by
NWS Lincoln, IL
All 35 counties

Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Knox County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.0 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2011-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2011-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-208 J/kg
Mixed-layer LCL
1474 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

255 
WWUS73 KILX 100802
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
302 AM CDT SUN JUL 10 2011

...DANGEROUS HEAT AND HUMIDITY LEVELS BUILDING INTO CENTRAL...EAST
CENTRAL AND SOUTHEAST ILLINOIS MONDAY...

.A STRONG AREA OF HIGH PRESSURE IN THE UPPER LEVELS OF THE
ATMOSPHERE WILL BUILD NORTHWARD MONDAY BRINGING INCREASING HEAT
AND HUMIDITY LEVELS TO THE AREA.

ILZ036>038-040>057-061>063-066>068-071>073-102000-
/O.NEW.KILX.HT.Y.0003.110711T1700Z-110712T0000Z/
FULTON-TAZEWELL-MCLEAN-SCHUYLER-MASON-LOGAN-DE WITT-PIATT-
CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-
MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...HAVANA...
LINCOLN...CHAMPAIGN...URBANA...DANVILLE...JACKSONVILLE...
SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...
SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
302 AM CDT SUN JUL 10 2011

...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM CDT MONDAY. 

*TIMING...DANGEROUS HEAT AND HUMIDITY LEVELS WILL BE COMMON
 ACROSS THE ADVISORY AREA MONDAY AFTERNOON INTO THE EARLY EVENING
 HOURS.

*AIR TEMPERATURE AND HEAT INDEX VALUES...AIR TEMPERATURES ARE
 FORECAST TO PUSH INTO THE LOW TO MID 90S BY EARLY AFTERNOON AND
 COUPLED WITH HIGH HUMIDITY VALUES...WILL PRODUCE HEAT INDEX
 VALUES OF BETWEEN 105 AND 110 DEGREES.

*IMPACTS...DUE TO THE HIGH LEVELS OF HEAT AND HUMIDITY EXPECTED
 ACROSS THE AREA MONDAY AFTERNOON AND EARLY EVENING...HEAT STRESS
 WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS... IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK... THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY... CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE.
DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY
OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS.

&&

$$

SMITH
5 follow-up statements
983 
WWUS73 KILX 101940
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
240 PM CDT SUN JUL 10 2011

...DANGEROUS HEAT AND HUMIDITY LEVELS BUILDING INTO CENTRAL
AND SOUTHEAST ILLINOIS MONDAY AFTERNOON...

.A STRONG AREA OF HIGH PRESSURE IN THE UPPER LEVELS OF THE
ATMOSPHERE WILL BUILD NORTHWARD MONDAY BRINGING INCREASING HEAT
AND HUMIDITY LEVELS TO CENTRAL AND SOUTHEAST ILLINOIS.

ILZ036>038-040>057-061>063-066>068-071>073-110900-
/O.CON.KILX.HT.Y.0003.110711T1700Z-110712T0000Z/
FULTON-TAZEWELL-MCLEAN-SCHUYLER-MASON-LOGAN-DE WITT-PIATT-
CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-
MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...HAVANA...
LINCOLN...CHAMPAIGN...URBANA...DANVILLE...JACKSONVILLE...
SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...
SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
240 PM CDT SUN JUL 10 2011

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT MONDAY...

A HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT MONDAY 
SOUTH OF PEORIA.

* TIMING...DANGEROUS HEAT AND HUMIDITY LEVELS WILL BE COMMON
  ACROSS THE ADVISORY AREA FROM MONDAY AFTERNOON INTO EARLY
  EVENING.

* AIR TEMPERATURE AND HEAT INDEX VALUES...AIR TEMPERATURES ARE
  FORECAST TO SIZZLE INTO THE LOW TO MID 90S BY EARLY AFTERNOON
  AND COUPLED WITH HIGH HUMIDITY VALUES WITH DEWPOINTS IN THE MID
  TO UPPER 70S...WILL PRODUCE HEAT INDEX VALUES OF BETWEEN 105
  AND 110 DEGREES. THE HIGHEST HEAT INDICES WILL BE FROM 3 TO 6 PM
  MONDAY AFTERNOON.

* IMPACTS...DUE TO THE HIGH LEVELS OF HEAT AND HUMIDITY EXPECTED 
  ACROSS THE AREA MONDAY AFTERNOON AND EARLY EVENING...HEAT 
  STRESS WILL BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE.
DRINK PLENTY OF WATER...STAY IN AN AIR-CONDITIONED ROOM...STAY 
OUT OF THE SUN AND CHECK UP ON RELATIVES AND NEIGHBORS.

IF YOU MUST WORK OR SPEND TIME OUTSIDE...RESCHEDULE STRENUOUS
ACTIVITIES TO EARLY MORNING OR EVENING HOURS. TAKE FREQUENT REST
BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. WEAR LIGHT
WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY
OF WATER. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND
SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1.

&&

$$

KH
529 
WWUS73 KILX 110810
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
310 AM CDT MON JUL 11 2011

...DANGEROUS HEAT AND HUMIDITY LEVELS EXPECTED TODAY...

ILZ027>031-112000-
/O.EXA.KILX.HT.Y.0003.110711T1700Z-110712T0000Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-
INCLUDING THE CITIES OF...GALESBURG...PEORIA
310 AM CDT MON JUL 11 2011

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING. 

* TIMING...DANGEROUS HEAT AND HUMIDITY LEVELS WILL BE COMMON
  ACROSS THE ADVISORY AREA FROM MIDDAY INTO THE EARLY EVENING
  HOURS.

* AIR TEMPERATURE AND HEAT INDEX VALUES...AIR TEMPERATURES ARE
  FORECAST TO PUSH INTO THE LOW TO MID 90S BY EARLY AFTERNOON AND
  COUPLED WITH HIGH HUMIDITY...WILL PRODUCE HEAT INDEX VALUES OF
  BETWEEN 105 AND 110 DEGREES.

* IMPACTS...DUE TO THE HIGH LEVELS OF HEAT AND HUMIDITY EXPECTED
  ACROSS THE AREA...HEAT STRESS WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE.
DRINK PLENTY OF WATER...STAY IN AN AIR-CONDITIONED ROOM...STAY
OUT OF THE SUN AND CHECK UP ON RELATIVES AND NEIGHBORS.

IF YOU MUST WORK OR SPEND TIME OUTSIDE...RESCHEDULE STRENUOUS
ACTIVITIES TO EARLY MORNING OR EVENING HOURS. TAKE FREQUENT REST
BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. WEAR LIGHT
WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY
OF WATER. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND
SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1.

&&

$$

ILZ036>038-040>057-061>063-066>068-071>073-112000-
/O.CON.KILX.HT.Y.0003.110711T1700Z-110712T0000Z/
FULTON-TAZEWELL-MCLEAN-SCHUYLER-MASON-LOGAN-DE WITT-PIATT-
CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-
MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...HAVANA...
LINCOLN...CHAMPAIGN...URBANA...DANVILLE...JACKSONVILLE...
SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...
SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
310 AM CDT MON JUL 11 2011

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING. 

* TIMING...DANGEROUS HEAT AND HUMIDITY LEVELS WILL BE COMMON
  ACROSS THE ADVISORY AREA FROM MIDDAY INTO THE EARLY EVENING
  HOURS. 

* AIR TEMPERATURE AND HEAT INDEX VALUES...AIR TEMPERATURES ARE
  FORECAST TO PUSH INTO THE LOW TO MID 90S BY EARLY AFTERNOON AND
  COUPLED WITH HIGH HUMIDITY...WILL PRODUCE HEAT INDEX VALUES OF
  BETWEEN 105 AND 110 DEGREES. 

* IMPACTS...DUE TO THE HIGH LEVELS OF HEAT AND HUMIDITY EXPECTED
  ACROSS THE AREA...HEAT STRESS WILL BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE.
DRINK PLENTY OF WATER...STAY IN AN AIR-CONDITIONED ROOM...STAY
OUT OF THE SUN AND CHECK UP ON RELATIVES AND NEIGHBORS.

IF YOU MUST WORK OR SPEND TIME OUTSIDE...RESCHEDULE STRENUOUS
ACTIVITIES TO EARLY MORNING OR EVENING HOURS. TAKE FREQUENT REST
BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. WEAR LIGHT
WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY
OF WATER. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND
SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1.

&&

$$

BARNES
923 
WWUS73 KILX 111500
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
1000 AM CDT MON JUL 11 2011

...DANGEROUS HEAT AND HUMIDITY LEVELS EXPECTED THIS AFTERNOON...

ILZ027>031-036>038-040>057-061>063-066>068-071>073-112100-
/O.CON.KILX.HT.Y.0003.110711T1700Z-110712T0000Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
1000 AM CDT MON JUL 11 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING...DANGEROUS HEAT AND HUMIDITY LEVELS WILL BE COMMON
  ACROSS THE ADVISORY AREA FROM MIDDAY INTO THE EARLY EVENING.

* AIR TEMPERATURE AND HEAT INDEX VALUES...AIR TEMPERATURES ARE
  FORECAST TO PUSH INTO THE 90S DURING THIS AFTERNOON AND COUPLED
  WITH HIGH HUMIDITY WITH DEWPOINTS IN THE MID 70S TO NEAR 80
  DEGREES...WILL PRODUCE HEAT INDEX VALUES BETWEEN 105 AND 115
  DEGREES. THE HIGHEST HEAT INDICES WILL OCCUR FROM TAYLORVILLE TO
  ROBINSON SOUTH BETWEEN 2 AND 6 PM.

* IMPACTS...DUE TO THE HIGH LEVELS OF HEAT AND HUMIDITY EXPECTED 
  ACROSS THE AREA...HEAT STRESS WILL BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE.
DRINK PLENTY OF WATER...STAY IN AN AIR-CONDITIONED ROOM...STAY
OUT OF THE SUN AND CHECK UP ON RELATIVES AND NEIGHBORS.

IF YOU MUST WORK OR SPEND TIME OUTSIDE...RESCHEDULE STRENUOUS
ACTIVITIES TO EARLY MORNING OR EVENING HOURS. TAKE FREQUENT REST
BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. WEAR LIGHT
WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY
OF WATER. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND
SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1.

&&

$$

KH
132 
WWUS73 KILX 111914
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
214 PM CDT MON JUL 11 2011

...DANGEROUS HEAT AND HUMIDITY LEVELS EXPECTED THIS AFTERNOON
AND AGAIN TUESDAY AFTERNOON IN SOUTHEAST ILLINOIS...

ILZ066>068-071>073-120900-
/O.UPG.KILX.HT.Y.0003.000000T0000Z-110712T0000Z/
/O.NEW.KILX.EH.W.0001.110711T1914Z-110713T0000Z/
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE
214 PM CDT MON JUL 11 2011

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED AN EXCESSIVE
HEAT WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT TUESDAY. THE
HEAT ADVISORY IS NO LONGER IN EFFECT. 

* TIMING...DANGEROUS HEAT AND HUMIDITY LEVELS WILL BE COMMON
  ACROSS SOUTHEAST ILLINOIS THIS AFTERNOON AND AGAIN TUESDAY
  AFTERNOON. 

* AIR TEMPERATURE AND HEAT INDEX VALUES...AIR TEMPERATURES ARE
  FORECAST TO PUSH INTO THE MID TO UPPER 90S DURING THIS AFTERNOON
  AND COUPLED WITH HIGH HUMIDITY WITH DEWPOINTS IN THE MID 70S TO
  NEAR 80 DEGREES...WILL PRODUCE HEAT INDEX VALUES BETWEEN 110 AND
  115 DEGREES. HEAT INDICES WILL RETURN TO AROUND 110 DEGREES
  TUESDAY AFTERNOON ESPECIALLY ALONG AND SOUTH OF A FLORA TO
  ROBINSON LINE.

* IMPACTS...DUE TO THE VERY HIGH LEVELS OF HEAT AND HUMIDITY
  EXPECTED ACROSS THE AREA...HEAT STRESS WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT 
TEMPERATURES AND HIGH HUMIDITY WILL CREATE A SITUATION IN WHICH
HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF WATER...STAY IN AN
AIR-CONDITIONED ROOM...STAY OUT OF THE SUN AND CHECK UP ON
RELATIVES AND NEIGHBORS.

IF YOU MUST WORK OR SPEND TIME OUTSIDE...RESCHEDULE STRENUOUS
ACTIVITIES TO EARLY MORNING OR EVENING HOURS. TAKE FREQUENT REST
BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. WEAR LIGHT
WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY
OF WATER. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND
SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1.

&&

$$

ILZ027>031-036>038-040>057-061>063-120000-
/O.CON.KILX.HT.Y.0003.000000T0000Z-110712T0000Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE
214 PM CDT MON JUL 11 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING...DANGEROUS HEAT AND HUMIDITY LEVELS WILL BE COMMON
  ACROSS THE ADVISORY AREA THROUGH EARLY EVENING.

* AIR TEMPERATURE AND HEAT INDEX VALUES...AIR TEMPERATURES ARE
  FORECAST TO PUSH INTO THE 90S DURING THIS AFTERNOON AND COUPLED
  WITH HIGH HUMIDITY WITH DEWPOINTS IN THE MID 70S TO NEAR 80
  DEGREES...WILL PRODUCE HEAT INDEX VALUES BETWEEN 105 AND 115
  DEGREES. THE HIGHEST HEAT INDICES WILL OCCUR SOUTH OF A MACOMB
  TO PEORIA TO MINONK LINE.

* IMPACTS...DUE TO THE HIGH LEVELS OF HEAT AND HUMIDITY EXPECTED
  ACROSS CENTRAL ILLINOIS...HEAT STRESS WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE.
DRINK PLENTY OF WATER...STAY IN AN AIR-CONDITIONED ROOM...STAY
OUT OF THE SUN AND CHECK UP ON RELATIVES AND NEIGHBORS.

IF YOU MUST WORK OR SPEND TIME OUTSIDE...RESCHEDULE STRENUOUS
ACTIVITIES TO EARLY MORNING OR EVENING HOURS. TAKE FREQUENT REST
BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. WEAR LIGHT
WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY
OF WATER. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND
SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1.

&&

$$

HUETTL
281 
WWUS73 KILX 112359
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
659 PM CDT MON JUL 11 2011

...DANGEROUS HEAT AND HUMIDITY LEVELS EXPECTED TO CONTINUE
THROUGH TOMORROW AFTERNOON IN SOUTHEAST ILLINOIS...

ILZ027>031-036>038-040>057-061>063-120100-
/O.EXP.KILX.HT.Y.0003.000000T0000Z-110712T0000Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE
659 PM CDT MON JUL 11 2011

...HEAT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE HEAT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. 

$$

ILZ066>068-071>073-120900-
/O.CON.KILX.EH.W.0001.000000T0000Z-110713T0000Z/
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE
659 PM CDT MON JUL 11 2011

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT
TUESDAY...

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT
TUESDAY. 

* TIMING...DANGEROUS HEAT AND HUMIDITY LEVELS WILL BE COMMON
  ACROSS SOUTHEAST ILLINOIS TUESDAY AFTERNOON.

* AIR TEMPERATURE AND HEAT INDEX VALUES...AIR TEMPERATURES ARE
  FORECAST TO PUSH INTO THE MID 90S TOMORROW AND COUPLED WITH HIGH
  HUMIDITY WITH DEWPOINTS IN THE MID TO UPPER 70S DEGREES...WILL
  PRODUCE HEAT INDEX VALUES AROUND 110 DEGREES...TOMORROW
  AFTERNOON...ESPECIALLY ALONG AND SOUTH OF A FLORA TO ROBINSON
  LINE.

* IMPACTS...DUE TO THE VERY HIGH LEVELS OF HEAT AND HUMIDITY 
  EXPECTED ACROSS THE AREA...HEAT STRESS WILL BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL CREATE A SITUATION IN WHICH
HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF WATER...STAY IN AN
AIR-CONDITIONED ROOM...STAY OUT OF THE SUN AND CHECK UP ON
RELATIVES AND NEIGHBORS.

IF YOU MUST WORK OR SPEND TIME OUTSIDE...RESCHEDULE STRENUOUS
ACTIVITIES TO EARLY MORNING OR EVENING HOURS. TAKE FREQUENT REST
BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. WEAR LIGHT
WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY
OF WATER. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND
SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1.

&&

$$

AUTEN

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this heat advisory went out at Jul 10, 2:48 AM CDT, 14 minutes earlier.

Area forecast discussion, Jul 10, 2:48 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
248 AM CDT SUN JUL 10 2011

.DISCUSSION...
ISSUED 248 AM CDT SUN JUL 10 2011

SHORT TERM...TODAY THROUGH TUESDAY

AS HIGH PRESSURE SHIFTS FURTHER EAST AWAY FROM THE REGION
TODAY...A STATIONARY FRONTAL BOUNDARY STRETCHING FROM THE CENTRAL
PLAINS E/SE INTO THE TENNESSEE RIVER VALLEY WILL BEGIN TO LIFT
BACK NORTHWARD. WHILE AIRMASS ACROSS CENTRAL ILLINOIS WILL REMAIN
LARGELY CAPPED...STRONG INSTABILITY AXIS WILL APPROACH FROM THE
SOUTHWEST DURING THE AFTERNOON. THINK MOST OF THE CONVECTION THAT
DEVELOPS WILL REMAIN ALONG THE ADVANCING FRONT WEST OF THE
MISSISSIPPI RIVER...HOWEVER CANNOT RULE OUT AN ISOLATED
SHOWER/STORM ACROSS THE W/SW CWA AS SUGGESTED BY THE 12KM NAM.
HAVE THEREFORE INCLUDED A 20 POP ALONG AND SOUTHWEST OF A
GALESBURG TO TAYLORVILLE LINE. ELSEWHERE...CONDITIONS WILL REMAIN
HOT AND DRY WITH AFTERNOON HIGHS TOPPING OUT IN THE LOWER 90S.

SHORT-WAVE CURRENTLY ANALYZED OVER IDAHO/UTAH WILL TRACK EASTWARD
ALONG THE PERIPHERY OF A STRONG UPPER-LEVEL RIDGE TONIGHT...TRIGGERING
A CLUSTER OF THUNDERSTORMS ACROSS THE MIDWEST. MODEL SOLUTIONS
VARY SOMEWHAT...HOWEVER CONSENSUS KEEPS BULK OF CONVECTION NORTH
OF THE KILX CWA. BOTH LOCAL WRF AND ECMWF DEVELOP STORMS ACROSS
MINNESOTA/NORTHERN IOWA THIS AFTERNOON AND EVENING AHEAD OF THE
APPROACHING WAVE...THEN TRACK THE MCS EASTWARD ALONG THE MEAN
THICKNESS CONTOURS INTO WISCONSIN AND NORTHERN ILLINOIS OVERNIGHT.
GIVEN STRONG RIDGE IN PLACE FROM THE CENTRAL PLAINS INTO THE OHIO
RIVER VALLEY...THIS IS THE PREFERRED SOLUTION. AS SUCH...HAVE KEPT
MUCH OF THE CWA DRY TONIGHT...FOCUSING CHANCE POPS ACROSS THE
NORTH ALONG AND NORTH OF A RUSHVILLE TO BLOOMINGTON-NORMAL LINE.

MONDAY STILL APPEARS TO BE THE HOTTEST DAY OF THE FORECAST
PERIOD...AS EARLY MORNING MCS TRACKS N/NE OF THE AREA AND SYNOPTIC
FRONT REMAINS WELL TO THE NORTH AS WELL. GIVEN CONTINUED SOUTHERLY
FLOW AND AMPLE SUNSHINE ACROSS AT LEAST THE SOUTHERN TWO-THIRDS OF
THE AREA...EXPECT AFTERNOON HIGH TEMPERATURES TO REACH THE LOWER
TO MIDDLE 90S. THESE TEMPS...COMBINED WITH DEWPOINTS IN THE UPPER
70S...WILL YIELD HEAT INDEX READINGS WELL ABOVE 100 DEGREES. AS A
RESULT...WILL ISSUE A HEAT ADVISORY FOR MUCH OF CENTRAL AND
SOUTHEAST ILLINOIS MONDAY AFTERNOON. WILL KEEP AREAS FROM PEORIA
NORTHWARD OUT OF THE ADVISORY FOR NOW...DUE TO POTENTIAL INFLUENCE
OF OUTFLOW BOUNDARIES FROM OVERNIGHT STORM COMPLEX AND ADDITIONAL
CLOUD COVER. FURTHER SOUTH...HEAT INDEX VALUES WILL FLIRT WITH
HEAT WARNING CRITERIA OF 110 DEGREES ALONG AND SOUTH OF I-70. WILL
ONLY ISSUE ADVISORY AT THIS TIME...BUT THE SOUTHERN PARTS OF IT
MAY NEED TO BE UPGRADED BY LATER SHIFTS.

RAIN CHANCES WILL BE RATHER SLIM ON MONDAY...AS AIRMASS REMAINS
CAPPED. BEST CHANCE AT SEEING A FEW STORMS WILL BE ACROSS THE
NORTH IN CLOSER PROXIMITY TO LINGERING OUTFLOW BOUNDARIES. HAVE
THEREFORE HIT POPS HARDEST ALONG AND NORTH OF I-74...WITH DRY
CONDITIONS EXPECTED SOUTH OF I-70.

AS VIGOROUS UPPER-LEVEL LOW OVER SASKATCHEWAN TRACKS E/SE INTO THE
NORTHERN GREAT LAKES...RIDGE WILL FLATTEN AND COLD FRONT WILL GET
PUSHED SOUTHWARD INTO CENTRAL ILLINOIS ON TUESDAY. GIVEN PRESENCE
OF BOUNDARY AND FORECAST SOUNDINGS INDICATING A MUCH WEAKER
CAP...HAVE GONE WITH 40 POPS ACROSS THE BOARD.

LONG TERM...WEDNESDAY THROUGH SATURDAY

MODEL CONSENSUS CONTINUES TO PUSH THE FRONT INTO SOUTH-CENTRAL
ILLINOIS ON WEDNESDAY...ALLOWING A SLIGHTLY COOLER/DRIER AIRMASS
TO TEMPORARILY TRICKLE SOUTHWARD INTO CENTRAL ILLINOIS. HAVE
MAINTAINED LOW POPS INTO WEDNESDAY...THEN HAVE GONE DRY FOR
THURSDAY AS BOUNDARY SETTLES FURTHER SOUTH. TEMPS BOTH DAYS WILL
BE QUITE A BIT COOLER...WITH READINGS DROPPING BACK INTO THE 80S.
FRONT WILL THEN LIFT BACK NORTHWARD ON FRIDAY...POSSIBLY
TRIGGERING A FEW SHOWERS/STORMS. AFTER THAT...ALL SIGNS POINT TO
A VERY HOT WEEKEND AS MODELS BUILD STRONG UPPER RIDGE ACROSS THE
PLAINS/MIDWEST. CURRENT FORECAST FEATURES TEMPS RETURNING TO THE
LOWER 90S BY SATURDAY...AND WOULD NOT BE SURPRISED TO SEE MIDDLE
TO UPPER 90S BY SUNDAY.

BARNES
&&

.AVIATION...
ISSUED 1125 PM CDT SAT JUL 9 2011

MVFR VISIBILITIES AROUND 4-5SM HAVE RECENTLY DEVELOPED OVER EAST
CENTRAL ILLINOIS...WHERE THE PRESSURE GRADIENT IS LIGHTER ALONG
THE PERIPHERY OF HIGH PRESSURE TO THE EAST. LATEST NUMERICAL
GUIDANCE SUGGESTING SOME VISIBILITY AS LOW AS 2-3SM AROUND KCMI
TOWARD SUNRISE...SO WILL INCLUDE A TEMPO GROUP FOR THESE
CONDITIONS. ELSEWHERE...THE MVFR VISIBILITIES WILL BE MORE
TEMPORARY IN NATURE. LATER IN THE PERIOD...VFR CONDITIONS EXPECTED
AFTER ABOUT 14-15Z. WILL SEE SOME DIURNAL CUMULUS DEVELOP LATE
MORNING...BUT THIS WILL BE MORE CONCENTRATED FROM KPIA-KSPI. 00Z
MODELS INDICATING THAT ANY SIGNIFICANT THREAT OF CONVECTION SHOULD
REMAIN NORTHWEST OF THE TAF SITES.

GEELHART
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM NOON TO 7 PM CDT MONDAY FOR ILZ036>038-
040>057-061>063-066>068-071>073.

&&
Hazardous weather outlook, Jul 9, 4:32 PM CDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LINCOLN IL
432 PM CDT SAT JUL 9 2011

UPDATED FIRST SEGMENT

ILZ027>031-036>038-040>043-047>051-101100-
CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-
MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD-
432 PM CDT SAT JUL 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

FOR INTERESTS ALONG THE ILLINOIS RIVER...LOCATIONS DOWNSTREAM FROM
HAVANA WILL REMAIN IN FLOOD THROUGH THE MIDDLE OF NEXT WEEK.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HEAT INDEX VALUES WILL BE ON THE RISE SUNDAY AFTERNOON...AND
ESPECIALLY ON MONDAY. READINGS WILL RANGE FROM 101 TO 106 DEGREES
BY MONDAY AFTERNOON...AND 97 TO 102 DEGREES TUESDAY AFTERNOON.

A FRONTAL BOUNDARY WILL MOVE INTO THE AREA EARLY NEXT WEEK...AND
BRING A CHANCE OF THUNDERSTORMS STARTING SUNDAY NIGHT AND LASTING
THROUGH TUESDAY NIGHT. A FEW SEVERE STORMS ARE POSSIBLE SUNDAY
NIGHT...PRIMARILY NORTHWEST OF THE ILLINOIS RIVER. SOME SEVERE
STORMS ARE ALSO POSSIBLE MONDAY AFTERNOON AND EVENING...
ESPECIALLY ALONG AND NORTH OF A HAVANA TO BLOOMINGTON LINE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ044>046-052>057-061>063-101100-
CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DOUGLAS-EDGAR-MACON-
MOULTRIE-PIATT-SHELBY-VERMILION-
432 PM CDT SAT JUL 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HEAT INDEX VALUES WILL BE ON THE RISE SUNDAY AFTERNOON...AND
ESPECIALLY ON MONDAY. READINGS WILL RANGE FROM 102 TO 107 DEGREES
MONDAY AFTERNOON...AND 100 TO 103 DEGREES TUESDAY AFTERNOON.

A FRONTAL BOUNDARY WILL APPROACH THE AREA TUESDAY AND BRING A
CHANCE OF THUNDERSTORMS TO PORTIONS OF CENTRAL AND EAST CENTRAL
ILLINOIS...ESPECIALLY FROM MONDAY THROUGH TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ066>068-071>073-101100-
CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
432 PM CDT SAT JUL 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

THE LITTLE WABASH RIVER AT CLAY CITY IS EXPECTED TO DROP BELOW
FLOOD STAGE MONDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HEAT AND HUMIDITY WILL BE THE MAIN WEATHER STORY THROUGH AT LEAST
THE FIRST HALF OF NEXT WEEK. LOOK FOR HEAT INDEX VALUES OF BETWEEN
104 AND 109 DEGREES MONDAY AND TUESDAY AFTERNOONS.

A WEAK COOL FRONT MAY PUSH INTO THE AREA TUESDAY AFTERNOON AND
WEDNESDAY BRINGING A CHANCE OF THUNDERSTORMS ALONG WITH SLIGHTLY
COOLER WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

GEELHART

Nearby

Heat Advisories in Illinois, 2011Every heat advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.